Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Took ipill after unprotected sex and unwanted 72 after second exposure. Missing period. Worrisome

DOCTOR OF THE MONTH - Sep 2012
Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Question
i have taken I PILL on 21st nov 2012 after having unprotected sex , then my periods started on 28th Nov . then again i had another pill i.e. Unwanted 72 on 20th Dec after having sex. since 28th Nov , i am not having periods again. ...Kindly advice.....?????
Posted Wed, 20 Feb 2013 in Women's Health
 
 
Answered by Dr. Das Arindam 38 minutes later
Hello,
Thank you for posting a query.

You did not mention the gap between sexual intercourse and taking unwanted 72. You should provide it as a follow up question. It is important.

If the pill was taken within 24 to 48 hrs after the sexual act, then there is very little chance of pregnancy.

As you have taken the pill, which contains hormonal agents, the hormonal equilibrium of your body may get imbalanced. It can cause a delay in your period. But, at first, you have to exclude any chance of pregnancy. So, do a pregnancy test using urine at home.

If the pregnancy test is negative, then you just wait for period. It may be delayed for the reason I have mentioned. If you do not get your period within 7 days, you should visit a gynecologist.

Lastly, do a home pregnancy test and tell me the report as a follow up query.

Hope this information suffices.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Took ipill after unprotected sex and unwanted 72 after second exposure. Missing period. Worrisome 14 minutes later
we had sex on 20th nov and then on 19th Dec
i have taken 2 pills on each unprotected sex.
.....
kindly advice.
 
 
Answered by Dr. Das Arindam 7 minutes later
Hello,
Thank you for writing back.

So, you have taken the second pill within 24 hrs of intercourse. There is very little chance of pregnancy.

Still, do a home pregnancy test and let me know the result as a follow up query.

As I told previously, if it is negative the you have to wait. If the test is positive then you have to think about it. If you want abortion, then consult with gynecologist for prescribing abortive medicines like mifepristone.

Regards.

Above answer was peer-reviewed by
 
Follow-up: Took ipill after unprotected sex and unwanted 72 after second exposure. Missing period. Worrisome 10 minutes later
Dr.
i have taken first pill after first intercourse i.e. on 21st Nov and second pill on 20th Dec. after second intercourse.
First pill within 12 hrs of intercourse and second also within 12 hrs. for both the intercourse respectively. ( on 21st Nov and 20th Dec)

In between this interval we had'nt sexually intercoursed.

But i my period are not started yet , after 28th Nov

days after taken the second pill counting today is 14 ( as on 3rd XXXXXXX 2013)


Normally , my period started on and around 17th of every month.

.....advice?



 
 
Answered by Dr. Das Arindam 8 hours later
Hello,
Thank you for writing back.

I can understand your concern. But you have to do a home pregnancy test first to rule out pregnancy.

The next step will be determined depending upon the result of home pregnancy test.

I have already told you what to do.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor